Zetia Overdose

It is possible to overdose on Zetia. However, it's hard to say what symptoms may occur as result. In the few reported cases of an overdose, there were no serious problems, and the symptoms that did occur were mild. Available treatment options include "pumping the stomach" and providing supportive care.

Can You Overdose on Zetia?

Zetia® (ezetimibe) is a prescription drug most often used to treat high cholesterol. As with any medication, it is possible to take too much. It is not known what exactly to expect from a Zetia overdose. The specific effects will likely vary, depending on a number of factors, including the Zetia dosage and whether it was taken with any other medications or substances.
 

What Are the Symptoms?

In studies, even large doses of Zetia (up to five times the recommended dose) did not cause significant problems. Of the few overdose cases that have been reported, symptoms were either mild or nonexistent. No serious problems occurred. Therefore, it's unclear exactly what symptoms to expect in the event of an overdose on Zetia.
 

Treatment for a Zetia Overdose

If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Treatment also may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Zetia overdose may include:
 
  • Careful monitoring of the heart, blood pressure, and breathing
  • Fluids through an intravenous line (IV)
  • Other treatments based on complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Zetia.
 
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.